Alert archive / Idaho / Lake Wind Advisories in 2012

Lake Wind Advisory 1, NWS Pocatello, ID

April 26, 2012

NWS Pocatello, ID issued this lake wind advisory at Apr 26, 2012, 2:49 AM MDT. It took effect at Apr 26, 2012, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 2:49 AM MDT (08:49 UTC)
In effect from
Apr 26, 2012, 3:00 PM MDT
Expired
Apr 26, 2012, 12:59 PM MDT
In force
Issued by
NWS Pocatello, ID

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 26, 2:11 AM MDT, 38 minutes earlier.

Area forecast discussion, Apr 26, 2:11 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 AM MDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SUNDAY. MOIST FLOW ALOFT AHEAD OF A COLD
FRONTAL BOUNDARY WILL FAVOR SHOWER ACTIVITY THROUGH THE DAY TODAY. A
NEGATIVELY TILTED UPPER TROUGH COUPLED WITH THE DYNAMICS ASSOCIATED
WITH THE FRONT WILL BE MAJOR SOURCE OF LIFT. ECHOES ON THE RADAR
THIS MORNING INDICATE THE LIFTING IS ALREADY TAKING PLACE. HAVE
ADJUSTED MORNING TEMPS HIGHER AS STRONG SOUTHERLY FLOW CONTINUES
AHEAD OF THE FRONT. LOWS THIS MORNING SHOULD BE ABOUT 5 TO 9 DEGREES
ABOVE GUIDANCE. ATTENTION THEN SHIFTS TO AFTERNOON WHEN THE SURFACE
LOW INTENSIFIES AND PRESSURE GRADIENT INCREASES. HAVE ISSUED A LAKE
WIND ADVISORY FOR AMERICAN FALLS RESERVOIR FOR THE AFTERNOON. THE
COLD FRONT SHOULD PASS AROUND 00Z TO 03Z TONIGHT WITH WINDS POSSIBLY
REMAINING GUSTY. POPS SHOULD DIMINISH OVER THE AREA ON FRIDAY...BUT
WINDS WILL BE STRONG ACROSS THE SNAKE PLAIN AS COLD AIR ADVECTION
CONTINUES OVER THE AREA. WIND SPEEDS COULD EASILY REACH ADVISORY
LEVEL AROUND MID MORNING FRIDAY. THE AREA SHOULD SEE SOME DRYING
OVER THE WEEKEND...BUT THE GFS LINGERS AN UPPER LOW OVER THE
NORTHERN ROCKIES THAT KEEPS SOME CHANCE POPS MAINLY IN THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS. HINSBERGER

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF/GEM CONTINUE TO
SHOW A LOW OVER MONTANA EARLY SUNDAY LIFTING NE INTO CANADA BY
MONDAY MORNING AS A TEMPORARY QUASI-ZONAL FLOW SETS UP ACROSS THE NW
STATES MONDAY THROUGH WEDNESDAY. BY THURSDAY MORNING...THE MODELS
SUPPORT SOME SORT OF TROUGH REDEVELOPING ALONG THE CANADIAN/PAC NW
COAST BUT THE STRENGTH AND POSITIONING DIFFER AMONG THE MODELS. SOME
MODEST TWEAKS TO GOING PACKAGE WITH THE GENERAL IDEA OF FAVORING LOW
END CHANCE MENTION OF PRECIPITATION ACROSS THE NORTH SUNDAY THROUGH
WEDNESDAY AND THEN HEDGING HIGHER THURSDAY IN ANTICIPATION OF A
MOIST SW FLOW SPREADING INTO THE REGION AHEAD OF THE DEVELOPING
TROUGH OFF THE NW COAST. TEMPERATURES GENERALLY WARMING THROUGH
TUESDAY AND THEN LEVELING OFF JUST ABOVE CLIMATOLOGICAL NORMS. HUSTON
&&

.AVIATION...THE LATEST SATELLITE IMAGERY WAS SHOWING AN UPPER TROUGH
POSITIONED ALONG THE PAC NW COAST EARLY THIS MORNING. NUMERICAL
MODELS SHOW THIS SYSTEM ROTATING INLAND TODAY WITH A BROAD AREA OF
SHOWERS AND ISOLATED THUNDERSTORMS SHIFTING INTO/ACROSS SE IDAHO
THIS AFTERNOON/EVENING ALONG WITH BREEZY SW-W WINDS. VFR CIGS WILL
CONTINUE ACROSS THE REGION TODAY. MODEL CROSS SECTIONS INDICATE THAT
WE MAY SEE A BRIEF PERIOD OF MVFR CIGS IN SHOWERS AT KPIH/KIDA/KBYI
LATE THIS AFTERNOON/EVE FROM 22-03Z AS THE FRONTAL BAND WORKS
THROUGH THE REGION. KSUN MAY SEE A GREATER PROPENSITY FOR MVFR CIGS
FROM 18-03Z AS THEY FALL IN THE FAVORED UPSLOPE REGION ON THE
LEADING EDGE OF THE TROUGH TODAY. HUSTON
&&

.HYDROLOGY...RAINFALL AND RAPID SNOWMELT WILL CONTRIBUTE TO
FLOODING ALONG THE HENRYS FORK IN ST ANTHONY AND REXBURG. RIVERS
AND STREAMS IN THE CENTRAL MOUNTAINS WILL RUN HIGH WITH HEAVY
PRECIPITATION EXPECTED IN THAT AREA. VALLEY CREEK FROM BANNER
SUMMIT AREA DOWN TO STANLEY IS BIGGEST IMPACT REGION.  HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH SATURDAY
AFTERNOON IDZ018.

&&
Hazardous weather outlook, Apr 25, 4:09 AM MDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT WED APR 25 2012

IDZ017>025-031-032-261015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
409 AM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON AND
EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINSHOWERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY
AFTERNOON AND EVENING. THE CHANCE FOR SEVERE WEATHER IS LOW. A
COLD FRONT WILL BRING GUSTY WINDS TO THE SNAKE PLAIN THURSDAY
NIGHT AND LAST THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:10 AM MDTAreal Flood WarningPIHCuster48 hr
Apr 26, 11:07 AM MDTRiver Flood WatchPIHBlaine47 hr
Apr 26, 12:59 PM MDTHigh Wind WatchPIH14 hr
Apr 26, 12:59 PM MDTWind AdvisoryPIH31 hr

Nearby

Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.